[Skip to Content]
[Skip to Content Landing]
Article
May 9, 1953

"STILBAMIDINE" THERAPY

Author Affiliations

Veterans Administration Fort Howard. Md.

JAMA. 1953;152(2):184. doi:10.1001/jama.1953.03690020076023

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —The comment of Cohen on the dangers of "stilbamidine" therapy in The Journal (page 1332, Nov. 29, 1952) reiterates a warning that has been made in the literature on numerous occasions. These references may be found in an article on blastomycosis and its treatment with "stilbamidine," by Schoenbach, Miller, and Long (Ann. Int. Med.37:31-47 [July] 1952). Exposure of "stilbamidine" to light for short periods of time will produce a toxic product. The end products of such deterioration are not known with certainty.Evidence of hepatic or renal toxicity following treatment in man with fresh solutions has not been observed. Several thousand patients, including many who were considered poor risks, chronically ill Asiatics and Africans, have been treated with one or more of the diamidines. Deaths due to delayed poisoning with hepatic and renal injury have been reported in patients who were given solutions made in

First Page Preview View Large
First page PDF preview
First page PDF preview
×